Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 29, 2007, 3:59 PM EDT for Branch County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2007, 3:59 PM EDT (19:59 UTC)
- Expired
- Aug 29, 2007, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 291959
SVRIWX
MIC023-292045-
/O.NEW.KIWX.SV.W.0149.070829T1959Z-070829T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT WED AUG 29 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 445 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES WEST OF
SHERWOOD...OR ABOUT 11 MILES NORTH OF STURGIS...AND MOVING EAST
AT 35 MPH. TREES AND POWER LINES HAVE BEEN REPORTED DOWN ACROSS
NORTHERN PARTS OF ST JOSEPH COUNTY WITH THIS STORM.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SHERWOOD AND MATTESON LAKE...
UNION CITY...
BATAVIA...
COLDWATER AND HODUNK...
GIRARD...
QUINCY...SOUTH BUTLER AND MARBLE LAKE...
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4207 8483 4205 8483 4188 8483 4188 8530
4207 8530
TIME...MOT...LOC 1959Z 267DEG 34KT 4196 8536
$$
FISHER1 follow-up statement
000
WWUS53 KIWX 292040
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT WED AUG 29 2007
MIC023-292048-
/O.EXP.KIWX.SV.W.0149.000000T0000Z-070829T2045Z/
BRANCH MI-
438 PM EDT WED AUG 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRANCH COUNTY EXPIRES
AT 445 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE. THUNDERSTORMS WILL CONTINUE ACROSS BRANCH COUNTY THROUGH 530
PM EDT...WITH LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH POSSIBLE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4207 8483 4205 8483 4188 8483 4188 8530
4207 8530
TIME...MOT...LOC 2038Z 267DEG 34KT 4197 8486
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:55 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 29, 2:55 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT WED AUG 29 2007
.SHORT TERM...
TONIGHT AND THURSDAY...
LATEST SFC ANALYSIS HAS COLD FRONT ENTERING NW CWA ATTM WHILE
VISIBLE SAT LOOP SHOWS MCV MOVING OUT OF EASTERN IOWA. JUST A COUPLE
SH/TSRA NEAR SBN ONLY THING ON RADAR AT THE MOMENT. PLENTY OF SFC
HEATING AHEAD OF THE FRONT DESTABILIZING WARM HUMID AIRMASS...LAPS
ANALYSIS SHOWING CAPES AROUND 2000J/KG AT 18Z. VIS SAT LOOP SHOWING
MCV MOVING OUT OF EASTERN IOWA SHOULD PROVIDE NEEDED FORCING TO
TRIGGER CONVECTION OVER THE AREA LATE THIS AFTERNOON/EARLY THIS
EVENING. VWP AND LAPS SOUNDING INDICATING UNIDIRECTIONAL WIND
PROFILE ALBEIT FAIRLY WEAK...STILL COULD SEE DAMAGING WINDS FROM THE
MORE INTENSE CELLS. WITH FREEZING LEVELS AROUND 14.5KFT LARGE HAIL
NOT EXPECTING MUCH IN THE WAY OF LARGE HAIL...BUT DID RECEIVE EARLY
REPORT OF PEA SIZE HAIL FROM ISOLATED CELL. WILL KEEP SCATTERED TSRA
WORDING TILL MIDNIGHT BUT WILL UP POPS A LITTLE IN ANTICIPATION OF
BETTER COVERAGE. MCV/VORT MAX TO ARRIVE THIS EVENING AND SHOULD
SHIFT ANY REMAINING CONVECTION EAST OF OUR AREA BY MIDNIGHT. POST
FRONTAL MOISTURE LINGERS OVER THE AREA INTO THURSDAY MORNING THEN
SFC RIDGE BUILDS IN AND SHOULD ALLOW FOR PLENTY OF SUN BY AFTERNOON
WITH TEMPS NEAR NORMAL.
&&
.LONG TERM...
SFC RIDGING WILL EXPAND ACRS THE GREAT LAKES TO BEGIN AS PROGRESSIVE
UPR TROUGH SHARPENS OVR ERN CANADA. THIS WILL LEAD TO A PRETTY COOL
THU NIGHT AS SFC RIDGE SETTLES IN OVERHEAD. MEANWHILE HIGH AMPLITUDE
RIDGE ACRS THE WRN US WILL FLATTEN EWD LEADING TO A PRONOUNCED
WARMUP BEGINNING SUNDAY AS SFC RIDGE RETREATS AND LASTING THROUGH
MUCH OF NXT WEEK. LTL DRIVING IMPETUS/FOCUS AT THIS POINT TO WARRANT
ANY POP MENTION THIS FAR OUT.
&&
.AVIATION...18Z TAFS
LATEST SFC ANALYSIS HAS COLD FRONT MOVING THROUGH SBN ATTM. KIWX
RADAR SHOWING AN ISOLATED TSRA TRAILING JUST BEHIND THE FRONT MOVING
ALONG THE SOUTHERN TIP OF LAKE MICHIGAN. CURRENT TRACK SUGGESTS
ARRIVAL NEAR SBN AROUND 1830Z SO WILL INCLUDE A MENTION AT BEGINNING
OF SBN TAF. DECENT INSTABILITY AHEAD OF THE FRONT ALONG WITH UPPER
LEVEL IMPULSE MOVING IN FROM THE WEST SHOULD ALLOW FOR SCT TSRA TO
FIRE UP THIS AFTERNOON. LIMITED COVERAGE EXPECTED SO WILL HANDLE
WITH VCTS FOR FWA. LOW LEVEL MOISTURE LINGERS BEHIND THE FRONT AND
SHOULD KEEP MVFR CIGS AT BOTH SITES FOR MOST OF THE NIGHT BEFORE
SCATTERING OUT BY MID MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 PM EDT
THURSDAY FOR LMZ043-046.
&&
SHORT TERM...LOGSDON
LONG TERM...HOLSTEN
AVIATION...LOGSDONHazardous weather outlook, Aug 29, 5:03 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EDT WED AUG 29 2007 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-300915- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 503 AM EDT WED AUG 29 2007 /403 AM CDT WED AUG 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE STRONG TO SEVERE IN NATURE. THE MAIN THREAT OF ANY STRONGER STORMS WILL BE POTENTIALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-300915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 503 AM EDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE STRONG TO SEVERE IN NATURE. THE MAIN THREAT OF ANY STRONGER STORMS WILL BE POTENTIALLY STRONG WIND GUSTS TO GREATER THAN 35 KTS. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LATE THIS EVENING...WITH WAVES BUILDING TOWARDS 4 TO 6 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY HAS BEEN ISSUED THROUGH THURSDAY EVENING...WITH WAVES 4 TO 6 FEET. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP INZ003-MIZ077-300915- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 503 AM EDT WED AUG 29 2007 /403 AM CDT WED AUG 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE STRONG TO SEVERE IN NATURE. THE MAIN THREAT OF ANY STRONGER STORMS WILL BE POTENTIALLY DAMAGING WIND GUSTS. THERE IS AN INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND EVENING AS WINDS SHIFT TO THE NORTHWEST AND INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF POSSIBLE RIP CURRENTS MAY CONTINUE INTO THURSDAY EVENING...OTHERWISE NO HAZARDOUS WEATHER IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX SCHOTT
In the hours before
Special weather statement, Aug 29, 2:06 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 206 PM EDT WED AUG 29 2007 INZ003-004-012-014-291830- LA PORTE-MARSHALL-ST. JOSEPH-STARKE- 206 PM EDT WED AUG 29 2007 ...SPECIAL WEATHER STATEMENT... AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALKERTON...OR 11 MILES SOUTHEAST OF LA PORTE...MOVING EAST AT 25 MPH. HAIL TO DIME SIZE HAS BEEN REPORTED WITH THIS STORM NEAR KINGSFORD HEIGHTS. IN ADDITION TO THE HAIL RISK...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. OTHER STORMS ARE EXPECTED TO DEVELOP OVER THE NEXT FEW HOURS AND RAPIDLY BECOME STRONG. LOCATIONS IN THE PATH INCLUDE...WALKERTON...KOONTZ LAKE...NORTH LIBERTY...TYNER...TEEGARDEN...LA PAZ AND LAKEVILLE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FISHER
Local storm report, Aug 29, 3:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT WED AUG 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG THREE RIVERS 41.94N 85.63W
08/29/2007 ST. JOSEPH MI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWNED
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:35 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 55 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.